Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Would it be safe to stop using Anxinil for depression?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Question
Hi, I have been taking Anxinil (0.5 Mg ) - 1 tablet a day - since last 4 years.
Doctor advised me to take it for 15 days for depression, but I continued it's usage.
I want to leave it now. Would it be safe to just stop using it ?
Posted Fri, 13 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Aparna Kohli 2 hours later
Hi,

Thanks for posting your query.

In order to help you better, I would like to know the generic name of the drug. Anxinil is the brand name and you'll find the generic name at the back of the strip (it would be in fine print and would say "Contains.....)

Awaiting your response.
Above answer was peer-reviewed by
 
Follow-up: Would it be safe to stop using Anxinil for depression? 32 minutes later
Hi Doctor XXXXXXX

The generic name of the drug is Alprazolam.

I'd look forward to your reply.

Thanks.
 
 
Answered by Dr. Aparna Kohli 13 minutes later
Hi,

Thanks for writing back.

You should not discontinue this drug suddenly. I suggest that you taper it over a period of 2-4 weeks. For the next two weeks, take Anxinil 0.25 mg daily. Then, over the next 2 weeks, take Anxinil 0.25 mg on alternate days.

After that, you can stop the drug.

I should warn you that you may experience insomnia and increased anxiety. XXXXXXX breathing exercises, yoga and plenty of exercise should help you overcome this temporary phase.

I would also request you to not take any such prescription drugs for prolonged periods of time. They have certain side effects and can be XXXXXXX when taken over a long period of time.

I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
 
Follow-up: Would it be safe to stop using Anxinil for depression? 12 minutes later
Thanks doctor.

One last query before we close this question...

I have read some very scary things about Alprazolam withdrawal over the net. Even to the extent that it may be fatal.

Given that I have used Alprazolam ( 50mg - 1 tablet a day ) for 4 years, will my transition to giving it up completely be smooth or do I need to worry about anything ?

Thanks
 
 
Answered by Dr. Aparna Kohli 4 minutes later
Hi XXXXXXX,

Thanks for writing back.

Withdrawal can be XXXXXXX only if very high doses are taken. I would like to reassure you that it would not be fatal. Further, you have been taking 0.5 mg. This is an average dose.

As I explained, you may experience some insomnia and anxiety. XXXXXXX breathing, yoga and lots of exercise will help. If the symptoms become unbearable, please see your treating physician as soon as possible.

I am sure you'll be fine.

I hope I have answered your query. Please accept my answer if you have no further queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor